# SDR 2003UALA00781

- Difficulty date: October 16, 2003
- Submitted: December 2, 2003
- Operation: Air carrier
- Aircraft: N905UA
- Make and model: Boeing 737522
- Aircraft serial: 25005
- Aircraft time: 35,728 hours, 22,986 cycles
- Engine: Ge CFM56*
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Condition: Obstructed
- Location: Elevator
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

CREW REPORTS THAT ELEVATOR BINDS WHEN PULLING CONTROL COLUMN BACK. STICKS AND BINDS TO THE POINT OF HAVING TO USE EXCESSIVE PRESSURE TO GO BACK TO NEUTRAL. FLIGHT CREW REPORTED THAT COLUMN WAS TOTALLY STUCK AT ONE POINT.  DURING AN INSPECTION OF THE ELEVATOR CONTROL SYSTEM A LARGE PIECE OF VELCRO WAS FOUND LODGED BETWEEN AN ELEVATOR CABLE PULLEY AND CABLE RETAINER IN THE FORWARD E&E COMPARTMENT.  THE ELEVATOR SYSTEM WAS CYCLED AND FOUND TO OPERATE NORMALLY AFTER FOD REMOVAL.
